Iud

IUD or intrauterine device or intrauterine contraceptive device (IUCD) is a type of birth control method, where a small device is inserted in the uterus. There are two types of IUDs, copper IUD and hormonal IUD.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will IUD placement cause heavy irregular bleeding between periods?

Query: Hello doctor,When is the best time to take a pregnancy test? I took a pregnancy test on the 24th day after sex. I had a heavy period before 10 days but was not sure if the heavy blood with clots was just from the IUD placement.  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you want to know the best time to take a pregnancy test. You should wait until the week after your missed period to take a pregnancy test for the perfect result. A good time to do the test is in the morning wh...  Read Full »

What could cause severe acne in the back and left cheek?

Query: Hello doctor, I have normal breakouts every once in a while. But last month I had severe acne all over my neck and left cheek. I started using a new brand of hair dye. My hair is longer than my shoulders. I am wondering if it could be due to the Henna-based hair dye. Even though it is natural. I ha...  Read Full »


Dr. Hari Pathave

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Thank you for providing information. It is inflammatory acne (adult-onset or hormonal). Henna-based hair dye or Celiac disease are less likely to be the cause in your case. If IUD is hormonal, then it can cause this kind of acne. Overall your breakout indicates hormona...  Read Full »

Can IUD cause blood in urine?

Query: Hi, I have had the IUD for 2 years now and my period stopped a year ago completely. I awoke from my sleep last night due to pain in the vagina. When I went to the bathroom, I urinated blood, a lot of it. I also had burning sensation while urinating. Why is this happening to me?  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Blood in urine is called hematuria. You have blood in urine as well as burning sensation while urinating. Blood in urine has nothing to do with IUD (Intra Uterine Device). There are chances of cystitis or growth in the urinary bladder. This condition needs a detai...  Read Full »

Please tell me the pros and cons of switching from combination OCP to a hormonal IUD.

Query: I am hoping to get some advice about the pros and cons of switching from my combo OCP to a hormonal IUD from someone with more experience on the topic than my family doctor. My main concern is the effects of losing the estrogen that is in my pills but not the IUD and how that will affect my body and...  Read Full »


Dr. Reetika Joshi

Obstetrician And Gynaecologist

Answer: Dear, good morning I have understood your concern and will surely help you. pros versus cons as desired by you. See estrogen in your ocp may leave some side effects for few days, something similar when you started your ocp long back but it will slowly fade away. it won't adversely effect your rout...  Read Full »

I am pregnant along with IUD and scan shows increased risk of Down's syndrome. Please help.

Query: Hi doctor, I am 16 weeks and 6 days pregnant with a copper IUD still in the womb. I have done a quad test at 15 weeks and 6 days which came back with a high risk of down syndrome (1 in 5). Results were: AFP 33 kU/L (1.17 mom). Inhibin-A 430 pg/mL (1.99 mom). HcG 157 ku/L (5.40 mom). UE3UPD 0.8 ...  Read Full »


Dr. Poonguzhali Liston

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Your age, your history of being non-smoker and the absence of diabetes puts you in the low-risk category for Down's syndrome (unless you have a family history), but the results of ur quadruple test point to a high risk of Down syndrome. This is only a screening test...  Read Full »

Why has my cycle become irregular after IUD insertion?

Query: Hi doctor, I am a 19 year old woman. I have always had normal 28 day cycle. Before five months, I have stopped taking a low dose hormonal birth control pill in favor of the paragard IUD. My cycle continued as normal after this. However, before two months, I had periods after 21 days and the next mon...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The irregular periods could be because of the IUD (intrauterine device), climate change, change in place and other factors you have mentioned. However, to attribute it to one single cause could be difficult at this point of time. Please get yourself checked internally by...  Read Full »

What to do if you get pregnant while on copper-T?

Query: Hi doctor, I got pregnant with an IUD (copper-T). It was confirmed after blood test and the copper-T was removed. My last menstruation was 40 days before. Shall I continue the pregnancy? How will be the growth of the baby? Do I need any precaution? This is my second pregnancy. I delivered my first c...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Once the copper-T is removed, then it is very safe to continue the pregnancy and you can happily go ahead with the pregnancy. There is no harm to the baby's health for sure; you can be assured about that. Baby will be quite normal. Just get your serial ultrasound done as ...  Read Full »

Please answer my questions regarding IUD, HPV, and BV.

Query: Hello! I am a 20 year old female. I have a few questions regarding my IUD,HPV, and BV. The itch around the genital area I had first last year, and it went away and came back three days ago. The OB said I was spotting (I recently got my IUD when I visited the OB) 1. I got my copper IUD last year, an...  Read Full »


Dr. Tinu Philip

Obstetrician And Gynaecologist

Answer: Hi, I understand that your IUD and the vaginal infection is troubling you. Regarding the IUD,it's normal to have spotting after putting it in for some time.I assume you are having regular periods .If so wait for a month as your bleeding is not heavy.If it does not normalise,then it's wise to see a ...  Read Full »

Why are my periods while on OCP after the removal of IUD extremely light?

Query: Hi, I had my IUD (Mirena) removed 2 months ago as I’m planning to start trying to conceive soon. I am 33, no prior pregnancies, and otherwise healthy. I have been taking an oral contraceptive pill since the IUD removal as I didn’t want to become pregnant immediately, but I am concerned now th...  Read Full »


Dr. Lorena Zijaj

Obstetrician And Gynaecologist

Answer: Hello doc Welcome to icliniq i will explain you a little bit how estrogen progestin contraceptive and a levonogestrel DIU effect fertility : Combination of OCs suppress basal FSh and LH They diminish the ability of pituitary gland to synthesize gonadotropins when it is stimulated by hipothal...  Read Full »

Which birth control method is the best in case of endometriosis?

Query: Hi doctor, My periods will last usually for five days on average. It hurts tremendously even with pain medication and birth control. I would get horrible periods since I was about 12 years. In my 15 years age, I used to vomit on the first day of my period, but vomiting stopped in the past two years....  Read Full »


Dr. Anindya Das

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Both pills and IUD (intrauterine device) have their own advantages and disadvantages. If you are thinking of switching from hormonal pills to IUD only because of complications like weight gain and mood swing, then think twice. Studies have failed to demonstrate these c...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.